Alert archive / Oklahoma / Flash Flood Watches in 2007

Flash Flood Watch 16, NWS Tulsa, OK

August 19, 200715 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this flash flood watch at Aug 19, 2007, 1:25 PM CDT for 15 counties in Oklahoma; 4 counties in Arkansas. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2007, 1:25 PM CDT (18:25 UTC)
Expired
Aug 19, 2007, 11:29 PM CDT
In force
10 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pittsburg County, OK, Rogers County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Aug 19, 12:44 PM CDT, 41 minutes earlier.

Area forecast discussion, Aug 19, 12:44 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1244 PM CDT SUN AUG 19 2007

.DISCUSSION...

UPDATED ZONES REFLECT KEEPING HIGHER POPS WEST AS CENTER OF THE
CIRCULATION APPROACHES THE WESTERN EDGE OF THE FA THIS
AFTERNOON...AND SHOWS SIGNS OF LIFTING NORTHEAST. UPDATED ZONES ALSO
REFLECT LOWERED TEMPERATURES ACROSS MOST OF THE AREA AS CLOUDS AND
RAIN COOLED AIR DOMINATE. OTHERWISE WIND FIELDS REPRESENTING THE
FLOW AROUND THE LOW LOOK GOOD AND WILL LARGELY REMAIN UNCHANGED.

WILL KEEP AN EYE ON TRENDS AS ANOTHER UPDATE MAY BE REQUIRED BY MID
AFTERNOON.

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....02
Hazardous weather outlook, Aug 19, 1:21 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
121 PM CDT SUN AUG 19 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
121 PM CDT SUN AUG 19 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO.
        RISK...LIMITED.
        AREA...EASTERN OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS
        ONSET...THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS .
	ONSET...THIS AFTERNOON.

FLASH FLOOD.
        RISK...ELEVATED.
        AREA...NORTHEAST OKLAHOMA.
        ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA... NORTHEAST OKLAHOMA.
        ONSET...ONGOING.

DISCUSSION...
TROPICAL DEPRESSION ERIN HAS DISPLAYED DIURNAL WEAKENING OVER
THE LAST SEVERAL HOURS AS THE CENTER OF CIRCULATION HASNT BEEN
AS EASILY IDENTIFIED PER RADAR DATA. LATEST SURFACE DATA INDICATES
THE CENTER LOCATED OVER SOUTHERN PAWNEE COUNTY AS THE CIRCULATION
LIFTS EAST NORTHEAST THIS AFTERNOON...THIS SYSTEM WILL STILL BE
RESPONSIBLE FOR HEAVY RAINFALL AND GUSTY WINDS...MAINLY ACROSS
NORTHEAST OKLAHOMA THIS AFTERNOON. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL
BE COMMON IN THE VICINITY OF THE INTERSTATE 44 CORRIDOR WITH LOCAL
AMOUNTS OVER 5 INCHES POSSIBLE.  SUSTAINED WINDS WILL REACH 25 TO
30 MILES AN HOUR NEAR AND JUST NORTH OF THE CENTER WITH GUSTS OVER
40 MILES AN HOUR POSSIBLE. LOCALLY HIGHER WINDS WILL BE POSSIBLE
IN THUNDERSTORMS LOCATED AWAY FROM THE CENTER. GUSTS NEAR 60
MILES AN HOUR POSSIBLE..THUS RESULTING IN A SEVERE WEATHER THREAT.

AS IS TYPICAL WITH THESE SYSTEMS...ISOLATED TORNADOES WILL ALSO
BE POSSIBLE...MAINLY IN THE RIGHT FRONT QUADRANT THAT IS RELATIVE
TO THE MOVEMENT OF THIS UPPER LOW.

WEATHER CONDITIONS WILL GRADUALLY IMPROVE BY THIS EVENING AS THE
CENTER OF ERIN MOVES NORTHEAST AWAY FROM THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY IN NORTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
RESIDUAL TROPICAL MOISTURE WILL CONTINUE TO RESULT IN A CHANCE OF
THUNDERSTORMS MONDAY. THUNDERSTORM CHANCES WILL RETURN BY LATE IN
THE WEEK AS MOISTURE ONCE AGAIN INCREASES ACROSS THE AREA.
AFTERNOON HEAT INDICIES IN THE 100 TO 105 RANGE WILL ALSO BE
POSSIBLE BY MID TO LATE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 19, 12:47 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT SUN AUG 19 2007

OKZ065>067-070-071-191845-
MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-WAGONER OK-
1247 PM CDT SUN AUG 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE AND WESTERN WAGONER

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE AND OKFUSKEE

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

AT 1247 PM CDT...DOPPLER RADAR INDICATED A BAND OF STRONG
THUNDERSTORMS FROM NEAR OKMULGEE TO OKEMAH TO BEARDEN.  THE
STORMS WERE MOVING NORTHEAST AT 30 MPH...WHILE THE OVERALL
BAND OF STORMS ROTATED AROUND THE CENTER OF TROPICAL DEPRESSION
ERIN WHICH AT NOON WAS LOCATED ABOUT 35 MILES WEST OF TULSA.

AS THE STORMS SPREAD ACROSS THE ALERT AREA VERY HEAVY RAIN AND WIND
GUSTS TO 40 MPH WILL OCCUR.

IN THESE SITUATIONS BRIEF TORNADOES CAN DEVELOP.

PERSONS IN THE ALERT AREA SHOULD PAY CLOSE ATTENTION TO LOCAL
CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED.

LAT...LON 3546 9656 3520 9644 3563 9529 3612 9550
      3575 9588

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:47 PM CDTSpecial Weather StatementTSAMuskogee, Okfuskee, Okmulgee, Wagoner58 min
Aug 19, 1:10 PM CDTFlash Flood WarningTSAOkfuskee3 hr
Aug 19, 1:49 PM CDTFlash Flood WarningTSAOkmulgee3 hr
Aug 19, 2:06 PM CDTFlash Flood WarningTSAMcIntosh, Muskogee6 hr
Aug 19, 4:01 PM CDTTornado WarningTSAOkfuskee, Okmulgee59 min
Aug 19, 4:39 PM CDTFlash Flood WarningTSAOkmulgee3 hr
Aug 19, 5:20 PM CDTSpecial Weather StatementTSAMcIntosh55 min
Aug 19, 5:53 PM CDTSpecial Weather StatementTSAMuskogee37 min
Aug 19, 6:32 PM CDTTornado WarningTSAMcIntosh43 min

Nearby

Flash Flood Watches in Oklahoma, 2007Flash Flood Watches in Arkansas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.